Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 211, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Aug 30, 2004, 3:40 PM CDT for Garza County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2004, 3:40 PM CDT (20:40 UTC)
- Expired
- Aug 30, 2004, 4:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Garza County, TX
The radar
The Lubbock radar (KLBB), 85 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1489 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 302040 SVRLBB TXC169-302130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 340 PM CDT MON AUG 30 2004 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GARZA COUNTY IN NORTHWEST TEXAS * UNTIL 430 PM CDT * AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR JUSTICEBURG...OR 15 MILES SOUTHEAST OF POST. THIS STORM WAS NEARLY STATIONARY. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE LAKE ALAN HENRY AND JUSTICEBURG. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3296 10142 3297 10105 3317 10105 3311 10142 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 3:15 PM CDT, 25 minutes earlier.
Area forecast discussion, Aug 30, 3:15 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 315 PM CDT MON AUG 30 2004 .SHORT TERM... MOIST AND VERY UNSTABLE ATMOSPHERE THIS AFTERNOON HAS COMBINED WITH SOME UPPER SUPPORT AND A SOUTHWEST MOVING OUTFLOW BOUNDARY TO PRODUCE WIDESPREAD THUNDERSTORM ACTIVITY OVER THE AREA. HAVE RECEIVED NUMEROUS REPORTS OF NICKEL SIZE HAIL OR LARGER WITH MANY OF THE STORMS. SEE NO REASON THAT THIS CONVECTION WILL NOT PERSIST WELL INTO THE EVENING...WITH SOME LOCALLY HEAVY RAINFALL RATES... APPROACHING 2 INCHES PER HOUR...GIVEN THE SLOW MOVEMENT OF CELLS. UPPER LEVEL WEAKNESS INDICATED AGAIN ON TUESDAY...BUT TREND IS TO DRY THE EASTERN AREAS WITH LOW LEVEL EASTERLY FLOW PERSISTING. THUNDERSTORMS SHOULD BE MORE CONCENTRATED NEAR THE NEW MEXICO BORDER...AND WILL UP POPS SOME THERE. WEAK UPPER FLOW WILL RESULT IN SLOW MOVING STORMS AGAIN TOMORROW WITH LOCALLY HEAVY RAIN THREAT. .LONG TERM... CURRENT FORECAST IN GOOD SHAPE AND HAVE ONLY MADE MINOR TWEAKS TO IT. MODELS INDICATED UPPER LEVEL HIGH OVER THE WESTERN U.S. AND SEVERAL DISTURBANCES TO ROTATE AROUND THE PERIPHERY OF THE HIGH...AND THIS TO OCCASIONALLY CAUSE THE RIDGE TO BUCKLE A LITTLE. WILL CONTINUE WITH LOW ORDER POPS AND AGREE WITH PREVIOUS SHIFT...BEST TO DEAL WITH POPS DAILY. LONG RANGE MODELS INDICATING A COLD FRONT TO MOVE INTO THE FA MONDAY NIGHT/TUESDAY AS 1028 MB HIGH PUSHES SOUTHWARD OUT OF CANADA. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 59 84 60 84 / 60 40 40 10 TULIA 61 85 63 85 / 60 30 30 0 PLAINVIEW 61 85 63 85 / 60 30 30 0 LEVELLAND 63 83 61 85 / 60 40 40 0 LUBBOCK 63 85 62 86 / 60 30 30 0 BROWNFIELD 63 84 62 86 / 60 30 30 0 CHILDRESS 65 88 64 90 / 60 30 30 0 SPUR 64 88 64 88 / 60 30 30 0 ASPERMONT 65 88 65 90 / 60 30 30 0 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 06/11
Hazardous weather outlook, Aug 30, 6:00 AM CDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 600 AM CDT MON AUG 30 2004 TXZ021>044-301800- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 600 AM CDT MON AUG 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS TODAY AND TONIGHT. WHILE THE THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS...THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS. BRIEF PERIODS OF LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH SOME OF THE THUNDERSTORMS AS WELL. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 30, 3:05 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
305 PM CDT MON AUG 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 10 SW SILVERTON 34.37N 101.43W
08/30/2004 1.75 INCH BRISCOE TX PUBLIC
&&
69Local storm report, Aug 30, 3:09 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
309 PM CDT MON AUG 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 7 NW LOCKNEY 34.19N 101.53W
08/30/2004 0.75 INCH FLOYD TX PUBLIC
&&
69The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 1:00 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle | 60 min |
| Aug 30, 2:05 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 40 min |
| Aug 30, 2:05 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 55 min |
| Aug 30, 2:17 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 58 min |
| Aug 30, 2:22 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Garza | 53 min |
| Aug 30, 3:02 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.